Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 112, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 30, 2015, 5:58 PM CDT for Harris County, Texas. It was in force for 92 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 30, 2015, 7:30 PM CDT
- In force
- 92 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 35 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:40 PM CDT | FLASH FLOOD | 2 Sse Houston, TX | NUMEROUS ROADS AND FEEDER ROADS ARE FLOODED AND IMPASSABLE IN AND AROUND THE HOUSTON AREA. |
| Jun 30, 6:43 PM CDT | FLASH FLOOD | 2 S Houston, TX | WATER COVERING STREET AND APPROACHING STRUCTURES NEAR INTERSECTION OF WEST ALABAMA STREET AND MONTROSE BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3789 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WGUS54 KHGX 302258
FFWHGX
TXC201-010030-
/O.NEW.KHGX.FF.W.0112.150630T2258Z-150701T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
558 PM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 730 PM CDT
* AT 555 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
CLUSTER OF THUNDERSTORM PRODUCING VERY HEAVY RAIN ACROSS PARTS OF
THE WARNED AREA. THE STORMS ARE PRODUCING RAINFALL RATES OF 2 TO 4
INCHES PER HOUR...AND HAVE THE POTENTIAL TO PRODUCE ANOTHER 2 TO 4
INCHES BEFORE 730 PM IF THEY PERSIST. THIS WILL LEAD TO FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PASADENA...DEER PARK...SOUTH HOUSTON...BELLAIRE...WEST UNIVERSITY
PLACE...GALENA PARK...JACINTO CITY...HUNTERS CREEK VILLAGE...PINEY
POINT VILLAGE...ASTRODOME AREA...SPRING VALLEY...GREATER FIFTH
WARD...FOURTH WARD...NEARTOWN / MONTROSE...SECOND WARD...GREATER
EASTWOOD...DOWNTOWN HOUSTON...GREATER HEIGHTS...NEAR NORTHSIDE
HOUSTON AND GREENWAY / UPPER KIRBY AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2962 9545 2979 9552 2990 9524 2973 9511
2965 9508
$$2 follow-up statements
113
WGUS74 KHGX 302343
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
643 PM CDT TUE JUN 30 2015
TXC201-010030-
/O.CON.KHGX.FF.W.0112.000000T0000Z-150701T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-
643 PM CDT TUE JUN 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN HARRIS COUNTY...
AT 639 PM CDT...DOPPLER RADAR INDICATED NEARLY STATIONARY SHOWERS
AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS PARTS OF THE WARNED
AREA WITH RAIN RATES OF 2 TO 3 INCHES PER HOUR COMMON ACROSS THE
HOUSTON AREA...ESPECIALLY INSIDE THE INTERSTATE 610 LOOP. DOPPLER
RADAR INDICATES THAT UP TO 5 INCHES OF RAIN HAS FALLEN ACROSS
PORTIONS OF THE WARNED AREA. AN ADDITIONAL 2 TO 4 INCHES WILL BE
POSSIBLE IF ACTIVITY HOLDS TOGETHER AND CONTINUES TO SHOW LITTLE
MOVEMENT.
DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADS!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PASADENA...DEER PARK...SOUTH HOUSTON...BELLAIRE...WEST UNIVERSITY
PLACE...GALENA PARK...JACINTO CITY...HUNTERS CREEK VILLAGE...PINEY
POINT VILLAGE...ASTRODOME AREA...SPRING VALLEY...GREATER FIFTH
WARD...FOURTH WARD...NEARTOWN / MONTROSE...SECOND WARD...GREATER
EASTWOOD...DOWNTOWN HOUSTON...GREATER HEIGHTS...NEAR NORTHSIDE
HOUSTON AND GREENWAY / UPPER KIRBY AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2962 9545 2979 9552 2990 9524 2973 9511
2965 9508
$$292
WGUS74 KHGX 010016
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
716 PM CDT TUE JUN 30 2015
TXC201-010030-
/O.CON.KHGX.FF.W.0112.000000T0000Z-150701T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-
716 PM CDT TUE JUN 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN HARRIS COUNTY...
AT 710 PM CDT...DOPPLER RADAR INDICATED SHOWER AND THUNDERSTORM
INTENSITY SIGNIFICANTLY DECREASING ACROSS THE FLASH FLOOD WARNING
AREA. THIS TREND IS EXPECTED TO CONTINUE WITH JUST LIGHT TO MODERATE
RAINS ANTICIPATED UNTIL DISSIPATING OVER THE NEXT FEW HOURS. THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 730 PM CDT.
ACCORDING TO THE HARRIS COUNTY FLOOD WARNING SYSTEM...RAINFALL
TOTALS OF 3 TO 4 INCHES FELL IN JUST TWO HOURS ACROSS THE AREA WHICH
CAUSED FLASH FLOODING. ALTHOUGH THE WARNING WILL BE ALLOWED TO
EXPIRE AT 730 PM...WATER LEVELS WILL BE SLOW TO RECEDE AND MOTORISTS
ARE URGED TO USE EXTREME CAUTION AS THEY ATTEMPT TO REACH THEIR
DESTINATIONS THIS EVENING.
SOME LOCATIONS THAT EXPERIENCE SOME FLOODING INCLUDED...
PASADENA...DEER PARK...SOUTH HOUSTON...BELLAIRE...WEST UNIVERSITY
PLACE...GALENA PARK...JACINTO CITY...HUNTERS CREEK VILLAGE...PINEY
POINT VILLAGE...ASTRODOME AREA...SPRING VALLEY...GREATER FIFTH
WARD...FOURTH WARD...NEARTOWN / MONTROSE...SECOND WARD...GREATER
EASTWOOD...DOWNTOWN HOUSTON...GREATER HEIGHTS...NEAR NORTHSIDE
HOUSTON AND GREENWAY / UPPER KIRBY AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2962 9545 2979 9552 2990 9524 2973 9511
2965 9508
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:14 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 3:14 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 314 PM CDT TUE JUN 30 2015 .DISCUSSION... RATHER ACTIVE SEABREEZE THIS AFTN GIVEN THE ADDITION OF OUTFLOWS AND SUCH FROM THE STORMS MOVING UP FROM THE LOWER TX COAST (MOST- LY) AND FROM NORTH TX (TO A LESSER DEGREE). ATTM STILL EXPECTING THIS ACTIVITY TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. WE SHOULD SEE YET ANOTHER ROUND OF STORMS TOMORROW WITH THE SEABREEZE/HEATING...BUT WILL BE KEEPING AN EYE ON THE CONTIN- UED ACTIVITY OVER THE WRN GULF. AS PER SATELLITE AND RADAR LOOPS THERE IS STILL QUITE A BIT OF MOISTURE/ENERGY IN THAT REGION AND POSSIBLY A FEW WAVES COMING IN FROM THE NORTH AS WELL. MODELS TRYING TO DRY THINGS OUT ACROSS SE TX THURS/FRI AS THE UP- PER RIDGE IS PROGGED TO BRIEFLY EXTEND DOWN FROM THE NW AND PWAT NUMBERS LOWER A BIT. WHILE NOT VERY CONFIDENT WITH THIS PROPOSED SOLUTION WILL GOT AHEAD AND LEAN THAT WAY FOR NOW. OTHERWISE THE RETREAT OF THE UPPER RIDGE AND ANOTHER SURGE OF GULF MOISTURE ON SAT/SUN WILL HELP TO INCREASE POPS ONCE AGAIN. 41 && .MARINE... TODAY IS EVIDENCE THAT ANY SUMMER DAY CAN BE AN ACTIVE MARITIME WEATHER DAY DUE TO BEING WITHIN THIS RESIDENT WARM AND HUMID AIR MASS. THUNDERSTORM TRIGGERING FROM OUTFLOW WIND GUST FRONTS ORIGINATING FROM A LARGE AREA OF THUNDERSTORMS OFF THE NORTHEASTERN MEXICO COASTLINE...HAVE INITIATED TODAY'S WESTERN GULF STORMS...WIND GUSTS OF GREATER THAN 35 KTS CAN BE EXPECTED WITHIN OR AROUND THESE STORM DOWNDRAFTS. STORM AND SHOWER ACTIVITY WILL BLOSSOM ONCE AGAIN IN SUBSEQUENT DAYS AS DISTURBANCES ORIGINATING FROM THE SOUTHERN GULF/BAY OF CAMPECHE TRAVEL NORTHWARD AROUND THE WESTERN PERIPHERY OF CENTRAL GULF-CENTERED SURFACE RIDGING. BACKGROUND WINDS WILL REMAIN LIGHT ONSHORE DURING THE AFTERNOON...PICK UP TO AROUND 15 KNOTS OVER OPEN GULF WATERS/GULF FACING COAST OVERNIGHT. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 92 76 92 76 / 20 20 20 10 10 HOUSTON (IAH) 76 93 76 93 76 / 30 30 20 10 10 GALVESTON (GLS) 81 88 81 88 81 / 30 30 20 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 30, 3:55 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 355 AM CDT TUE JUN 30 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-010900- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 355 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST TEXAS TODAY. THE MAIN IMPACTS WILL BE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS IN THE STRONGER STORMS. OTHERWISE...PORTIONS OF THE TRINITY RIVER WILL CONTINUE IN FLOOD TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAINLY SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN HAZARD WILL BE CLOUD-TO-GROUND LIGHTNING... GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ330-335-350-355-370-375-010900- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 355 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE BAYS AND COASTAL WATERS THIS MORNING AND AGAIN OVERNIGHT. THE MAIN IMPACTS WILL BE CLOUD-TO-WATER LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS LIMITING VISIBILITY TO 1 NAUTICAL MILE OR LESS IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 4:45 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
445 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM MARINE TSTM WIND 13 E BAYOU VISTA 29.36N 94.73W
06/30/2015 M44 MPH GMZ355 TX PORTS
WIND GUST WAS MEASURED AT NORTH JETTY PORTS SITE.
&&
EVENT NUMBER HGX1500418
42Local storm report, Jun 30, 4:50 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
450 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM MARINE TSTM WIND 1 SW SURFSIDE BEACH 28.94N 95.30W
06/30/2015 M44 MPH BRAZORIA TX MESONET
WIND GUST WAS MEASURED AT WEATHERFLOW SITE.
&&
EVENT NUMBER HGX1500419
42Local storm report, Jun 30, 4:56 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
456 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM MARINE TSTM WIND 19 E SAN LEON 29.47N 94.62W
06/30/2015 M46 MPH GALVESTON TX MESONET
WIND GUST WAS MEASURED AT CRAB LAKE WEATHERFLOW SITE.
&&
EVENT NUMBER HGX1500420
42Local storm report, Jun 30, 5:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM MARINE TSTM WIND 13 E BAYOU VISTA 29.36N 94.73W
06/30/2015 M43 MPH GMZ355 TX PORTS
WIND GUST WAS MEASURED AT NORTH JETTY PORTS SITE.
&&
EVENT NUMBER HGX1500421
42Local storm report, Jun 30, 5:03 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
503 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM MARINE TSTM WIND 19 E SAN LEON 29.47N 94.62W
06/30/2015 M43 MPH GALVESTON TX MESONET
WIND GUST WAS MEASURED AT CRAB LAKE WEATHERFLOW SITE.
&&
EVENT NUMBER HGX1500422
42Local storm report, Jun 30, 5:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
524 PM CDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM MARINE TSTM WIND 19 E SAN LEON 29.49N 94.62W
06/30/2015 M39 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT CRAB LAKE WEATHERFLOW SITE.
&&
EVENT NUMBER HGX1500423
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:07 AM CDT | Special Marine Warning | HGX | 53 min | |
| Jun 30, 12:45 PM CDT | Special Marine Warning | HGX | 30 min | |
| Jun 30, 1:04 PM CDT | Special Marine Warning | HGX | 41 min | |
| Jun 30, 1:19 PM CDT | Special Weather Statement | HGX | Chambers | 26 min |
| Jun 30, 1:55 PM CDT | Special Marine Warning | HGX | 65 min | |
| Jun 30, 2:34 PM CDT | Special Weather Statement | HGX | Liberty | 41 min |
| Jun 30, 3:00 PM CDT | Special Marine Warning | HGX | 60 min | |
| Jun 30, 3:18 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 3 hr |
| Jun 30, 3:49 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 116 min |
| Jun 30, 4:01 PM CDT | Special Marine Warning | HGX | 59 min | |
| Jun 30, 4:31 PM CDT | Special Weather Statement | HGX | Harris | 44 min |
| Jun 30, 4:55 PM CDT | Special Marine Warning | HGX | 50 min | |
| Jun 30, 5:14 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Waller | 61 min |
| Jun 30, 5:20 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris | 55 min |
| Jun 30, 6:13 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris | 62 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.